Home > Publications > Refereed Journals > Variational Multi-Scale method with spectral approximation of the sub-scales: Application to 1-d convection-diffusion equation
Publications

Variational Multi-Scale method with spectral approximation of the sub-scales: Application to 1-d convection-diffusion equation

Bibliography:

Tomas Chacon Rebollo, Ben Mansour Dia, "A Variational Multi-Scale method with spectral approximation of the sub-scales: Application to 1-d convection-diffusion equation", Comput. Methods Appl. Mech. Engrg 285 (2015) 406-426.​​​

Authors:

Tomas Chacon Rebollo, Ben Mansour Dia

Keywords:

Variational Multiscale, Convection-Diffusion, Stabilization, Spectral Approximation

Year:

2015

Abstract:

This paper introduces a variational multi-scale method where the sub-grid scales are computed by spectral approximations. It is based upon an extension of the spectral theorem to non necessarily self-adjoint elliptic operators that have an associated base of eigenfunctions which are orthonormal in weighted L2 spaces. This allows to element-wise calculate the sub-grid scales by means of the associated spectral expansion. We propose a feasible VMS-spectral method by truncation of this spectral expansion to a finite number of modes. We apply this general framework to the convection-diffusion equation, by analytically computing the family of eigenfunctions. We perform a convergence and error analysis. We also present some numerical tests that show the stability of the method for an odd number of spectral modes, and an improvement of accuracy in the large resolved scales, due to the adding of the sub-grid spectral scales.

ISSN:

2015